Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Having pain in knee. Now pain radiating to calf muscles. Having swollen ankle. Sugestions

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
started out with pain behind the knee. Thought it was hamsting tightness. Then later moved down to calf muscle. Thought it was a calf muscle strain. Now has additional symptom of swollen ankle.
Posted Wed, 5 Jun 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 4 hours later
Thanks for posting your query.
The pain and the swelling of the ankle that you have described could be due to a muscle sprain or deep vein thrombosis.
If there is pain present even while resting which aggravates on walking and there is no history of injury, then it needs to be investigated for DVT. You can consult a physician for a direct examination and a color doppler scan of the leg.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor